Addiction: Substance Abuse Community
HELP WITH KLONOPIN
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

HELP WITH KLONOPIN

I have taken Xanax for years (6 to be exact), but I have never taken what I was prescribed by my Pain Dr. I was prescribed "3" 1mg  tabs per day, and I never took more than one per day, and then it was only a 1/2 a tablet twice daily at the most. I have been making great strides in totally discontinuing any oral medications for months as I used to take hydro and soma for pain but have discontinued it 3 months ago. I was only able to go for a maximum of 2 to 4 days without taking anything, and I thought I was going to have a major seizure and die. The anxiety, blurred vision etc would scare me to death. I would get all of the classic withdrawals symptoms until the Xanax (1/2 tablet) was taken when I couldn't stand it any longer. Then I felt fine or somewhat normal and was able to sleep/rest. I was taking 1/2 of a 1mg. tablet at night, and it would cause the terrible effects to disappear. I know Xanax has a very short Half Life. Well I went to my doctor on Monday for a scheduled visit and tried to get some help from him, he changed my meds to .05mg of Klonopin or Clonazepam 3 times per day and said the half life was way longer to cause the negative effects to subside. I have only taken one .05 tablet today and feel pretty good but still have blurry vision. Well, he was right but I haven't he just substituted a Benzo for another Benzo. I have had spinal fusion back in 2002, my back doesn't hurt me unless I don't take the Anxiety medicine (BENZO'S), and when i take a Benzo, everything always feels normal or just fine. Can someone tell me the correct and best way to DETOX myself off of these terrible BENZOS, or am I JUST STUCK WITH THEM UNTIL I DIE??? This is terrible to have something controlling you> How do I QUIT TAKING ANYTHING without a terrible amount of pain and discomfort. My vision gets so bad I can hardly see, I get severe headaches, confusion, sweating etc. I am sure someone can relate and let me know how to totally discontinue these Benzo's. After my system gets back to normal, will my back pain subside as the lack of Benzo's seem to amplify the pain ten fold. Thanks in advance. I was forwarded a chart that said Valium had a half life of like up to 300 hours, but my doctor said Valuim was just as bad as Xanax and therefore he prescribed the 3 Klonopin a day. I have only been taking one per day of those. What gets me is I am on so little of a dose, yet can not discontinue that small amount of Klonopin.
Related Discussions
3 Comments Post a Comment
Blank
452063_tn?1324078516
Contact member SophieShine. She did a slow taper and was successful. I switched from Xanax to Klonpoin at one time after prescribed daily use and was fine. No wds or problems at all.  You can do this. Talk to Sophie. She is in Amsterdam so she is like 10 hours off from us but usually is on around midnight for awhile. Send her a PM. GBU, Corey
Blank
452063_tn?1324078516
That small a dose should not cause any wd. Try breaking it in half and taking half 2 times. Everyone is different but I was taking 2-3 a day for a long time and just stopped. I only take 1 to sleep if needed. I had no effects from this. Perhaps you need something to control your anxiety and can try a non narcotic anti depressant made for anxiety. Just a thought. Corey
Blank
222369_tn?1274478235
1.5mg a day of Klonopin can and will cause some big time withdrawal symptoms if discontinued cold turkey. My MOM was on the exact same dosage and she tapered VERY slowly and had NO withdrawals at all. She decreased her dose by 1/8th a mg every 2 weeks. Yes, it's slow..but a very slow taper is best with benzos. The Klonopin was a good idea on your doctor's part, too.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3092482_tn?1412261602
Blank
weaver71
Other
4522800_tn?1405696702
Blank
VICourageous
ID
5347058_tn?1381192026
Blank
ariley13
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN